MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) and the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), velocity delivery microcatheter (velocity), non-penumbra stent retriever, and non-penumbra sheath.During the procedure, the physician completed several passes using the jet7, velocity, and non-penumbra stent retriever.Subsequently, the jet7, velocity, and stent retriever were removed to be flushed.However, the physician noticed the distal end of the jet7 to be stretched with slight discoloration on the back table.Therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using a penumbra system jetd reperfusion catheter (jetd) with the same velocity, stent retriever, and sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jet7 had multiple kinks approximately 122.0 cm, 125.0 cm, 127.0 cm, and 129.0 cm from the hub.The device was ovalized approximately 16.0 cm, 81.0 cm, 88.0 cm, and 101.0 cm from the hub.The total length of the returned jet7 was approximately 132.5 cm.Conclusions: evaluation of the returned jet7 revealed multiple kinks on its distal shaft.This damage was likely the reported the distal tip stretched with slight discoloration.If the stent retriever is manipulated through the jet7, resistance may be encountered and damage such as distal kinks may occur.During functional testing, the jet7 was unable to advance through a demonstration neuron max due to the ovalization on the jet7 and a demonstration lantern was able to advance through the jet7 with resistance due to the ovalization on the jet7.The ovalization on the jet7 was likely incidental to the complaint and may have occurred during packaging for the device returned.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10963181
Report Number3005168196-2020-02209
Device Sequence Number909978
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Date Report Sent to FDA01/01/2005